MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G23128
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
During an attempt to insert a stent in the biliary tract along the wireguide, the sheath of the introducer has burst, what made it impossible to expand and insert the stent.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 14-nov-2025.Received 28oct2025.1.At what stage of the procedure did the complaint occur? · during stent placement.2.Did the patient exhibit difficult anatomy (n/a, tortuous, altered)? - no.3.Were any defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n/a, yes, no.- no.4.If yes, please specify what was observed and where on the device it was observed.Stricture information: 1.What was the length and diameter of the stricture? - 3 cm.2.Was there resistance felt passing wire guide through stricture? n/a, yes, no - no.3.Was there resistance felt passing the evolution through stricture? n/a, yes, no - no.4.Was the stricture dilated before stent placement? n/a yes, no - no.Questions related to during insertion into patient: 1.Was the product inspected for kinks or damage before use? n/a, yes, no - no.2.Was resistance felt during insertion into patient? n/a, yes, no - no.3.If yes, at what point? (b)(6) 2025.Yes, the introducer was cut to safely remove it from the endoscope.
 
Additional Manufacturer Narrative
Device evaluation: the device evaluation for the evo-10-11-6-b device of lot c2268713 was returned opened in its original packaging for evaluation.With the information provided, a physical and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the (b)(6) of (b)(6) 2025.On evaluation of the device, the following was observed: visual inspection: safety wire returned in place.Red shuttle on the last dimple.Introducer appears to be cut at approx.132cm from the white tip.Functional inspection: handle actuating fine for deployment and recapture.Safety wire removed with no issue.Unable to deploy stent.The evaluation documented that the introducer appears to be cut.Upon request for clarification, the user confirmed that they cut the introducer at this point in order to safely remove it from the endoscope.The reported failure was observed.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records of lot number c2268713 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records of lot number c2268713 confirms the failure mode has not previously occurred for this work order.Instructions for use and/label the instructions for use, ifu0056 which accompanies this device, instructs ¿if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ as per additional information received, it is known that the device was not inspected before use.However, as no other damage was noted in the device evaluation other than the complaint reported and there is no evidence to suggest that any damage was present on the device prior to use, it has been determined that this would not have contributed to the complaint reported.As per management of complaints procedure where information is reviewed and categorized as use related/off label use and where no adverse event is identified then no complaint is required.The event is documented in the pms tracker and reviewed as part of post market surveillance.Image review: an image was not returned for evaluation.Root cause analysis definitive root cause could not be determined.A possible root cause could be attributed to a tight stricture.It is known from the additional information that the stricture was not dilated before stent placement.It is possible that a tight stricture may have lent to a difficult delivery path while advancing the device.This may have resulted in a slight kink in the flexor, that while attempting to deploy the stent, caused a buildup of pressure at the kink subsequently leading to the introducer (flexor) to break/burst.As a result of the introducer (flexor) break, the stent could not be deployed.This damage required the user to cut the introducer (flexor) in order to safely remove it from the endoscope.Confirmation of complaint complaint is confirmed based on visual and/or functional inspection.Corrective action/ correction complaints of this nature will continue to be monitored for similar events summary of investigation according to the initial reporter, during an attempt to insert a stent in the biliary tract along the wireguide, the sheath of the introducer has burst, what made it impossible to expand and insert the stent.Confirmed qty, 01 used device.According to the initial reporter, the patient did not experience any adverse effects.A possible root cause could be attributed to a tight stricture.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23366373
Report Number3001845648-2025-00535
Device Sequence Number21052709
Product Code FGE
UDI-Device Identifier10827002231280
UDI-Public(01)10827002231280(17)270219(30)1(10)C2268713
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG23128
Device Catalogue NumberEVO-10-11-6-B
Device Lot NumberC2268713
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/10/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer09/10/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale